Ohio, 2005Damaging Wind in Ohio, July 24, 2005
July 24, 2005 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 24, 7:15 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 7:15 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
815 PM EDT SUN JUL 24 2005
.SHORT TERM(TONIGHT)...
STILL WAITING FOR CONVECTION TO FIRE N OF AREA AND DIVE SE. MODELS
TENDED TO ALREADY HAVE SOMETHING GOING ATTM AND VIRTUALLY NOTHING
HAPPEINING THAT WUD AFFECT CWA. CAP SEEMS TO BE HOLDING BUT FOR HOW
LONG. SOME DVLPMNT IN IA MAY BE BEGINNING OF SOMETHING IF THIS
RAPIDLY DVLPS E ALG FRONTAL BNDRY SLOLY SINKING S THRU WI AND MI. WL
BACK POPS TNGT AND SHOW MORE TIMING TO PRECIP FOR LATER TNGT. DUE
EXPECTED CLDS AND SWLY WNDS WLO OPEN LKSHORE COS TO 70 TO
75...SHOWING THE POSSIBILITY FOR SLIGHTLY WRMR TEMPS TNGT.
&&
.PREV SHORT TERM(TONIGHT THROUGH THURS)...
ATTM WRMFNT BISECTING THE AREA WITH TEMPS IN THE LOW TO MID 70S NE
RANGING TO THE UPPER 80S/NR 90 WEST. DEWPTS IMPRESSIVE WITH MID 70S
IN THE WEST AND UPPR 70S TO 80 ACRS NRN INDIANA. ATTM WARM SECTOR
IS CAPPED WITH THE ONLY PCPN OCCRG NE OF THE WARM FRONT ACRS LAKE
HURON AND SRN ONTARIO MOVG TWRD NWRN PA. LIS IN THE WARM SECTOR
ARE AS LOW AS -9 TO -10 ON AN AXIS FROM SWRN LWR MI TO SERN MO. BLV
THERE WL BE MORE CONVECTIVE ACTVTY LATER THIS EVG/OVRNGT. XPC
GENERATION POINTS PSBLY IN E-CNTRL LWR MI WITH XTRMLY UNSTBL LOW LVL
INFLOW OVER THE FRONT. ALSO WATER VAPOR IMAGERY SHOWS A WK IMPULSE
MOVG INTO NWRN IL WHICH COULD KICK OFF TSTMS AS IT MOVES INTO THE
MOST UNSTBL AIR TO OUR WEST/NW. AS FOR POPS WITH GO WITH LKLY POPS
NE TO COVER PCPN GENERATED ON THE THERMAL GRADIENT AND CHC
ELSEWHERE. MONDAY ETA SHOWS DRY AIR MOVG INTO THE AREA FM THE NW
BHND VERY WK CDFNT. AIR DRIEST IN THE NE SO WL KP DRY THERE. MSTR
DOES HWVR HANG ON IN THE WEST/SW COUNTIES AND SEE THE POTENTIAL FOR
AFTN TSTMS. ETA CAPES ON BUFKIT REACH OVER 3300 J/KG IN THE AFTN
AND IF ENOUGH LOW LVL MSTR IS TAPPED...THE CAP COULD BREAK THERE.
HIGH TEMPS FROM THE LOW TO MID 90S LOOK GOOD XPC FOR LAKESHORE.
MONDAY NIGHT THE WK CDFNT MOVES BACK ACROSS THE AREA FM THE SW AS A
WARM FRONT DRIVEN BY SFC LOW MOVING ACRS THE CNTRL GRTLKS. BOTH
ETA/GFS BRING MSTR BACK WITH THE BNDRY AND WL NEED TO KP POPS IN FOR
THE NIGHT. CDFNT NOT FAR BHND AND MOVES SE ACRS THE AREA TUESDAY.
ETA DRIES THINGS OUT LATE TUES NIGHT AND WED WHILE GFS HANGS ONTO
MSTR THRU WED. ATTM WILL SIDE WITH THE GFS AND COLLABORATE WITH
NEIGHBORS BUT WED COULD END UP BETTER IF ETA VERIFIES. EITHER WAY
LOOK FOR A SIG COOL DOWN FOR MID WEEK WITH WED TEMPS PROB NOT
GETTING OUT OF THE UPPR 70S IN PLACES. WED NIGHT/THURS GFS FINALLY
BRINGS DRY AIR IN BHND CDFNT WITH BUILDING HIGH PRES AND AFTN TEMPS
REACHING BACK INTO THE 80S.
&&
.LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)...
GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO
CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH
LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY
AND FRIDSAY AND LOW TO MID 80S SAT AND SUN.
&&
.AVIATION (00Z-00Z)...
WRMFNT N OF FCST AREA WITH INCREASING SOUTH FLOW. DESPITE BEING VERY
UNSTABLE IN LOWER LAYERS ATMOSPHERE IS STILL APPARENTLY CAPPED OVER
LWR MI AND SW ONTARIO. WILL HAVE TO WATCH HOUR BY HOUR TO SEE IF CAP
CAN BE BROKEN AND IF SO THE DEVELOPMENT WOULD BE EXPLOSIVE. WL
UPDATE TAFS AS NECESSARY BUT FOR NOW WILL KEEP TAFS DRY. HAZE AND
FOG SHOULD DVLP WITH INCREASING DEWPOINTS AND ALL TAF SITES WITH THE
PSBL EXCEPTION OF ERIE SHOULD SEE MVFR VSBY BEFORE DAYRBEAK. WEAK
FNT MAY SAG FAR ENOUGH SOUTH EARLY MONDAY TO BE MORE UNDER THE
INFLUENCE OF BUBBLE SFC HIGH OVER THE GREAT LAKES AND CONVECTION MAY
BE CAPPED AGAIN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
SHORT TERM...TK/ADAMS
LONG TERM...TK
AVIATION...KOSARIK
Hazardous weather outlook, Jul 24, 4:55 AM EST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
555 AM EDT SUN JUL 24 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
555 AM EDT SUN JUL 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
A COMPLEX OF THUNDERSTORMS OVER MICHIGAN IS EXPECTED TO MOVE
SOUTHEAST AND AFFECT MUCH OF THE LOCAL AREA LATER THIS MORNING
THROUGH TONIGHT...PROMPTING THE THE STORM PREDICTION CENTER HAS
PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. AREAS ALONG AND EAST OF A LORAIN TO MANSFIELD
LINE HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS...ALTHOUGH AREAS
WEST OF THAT LINE MAY ALSO SEE ISOLATED SEVERE STORMS TODAY. WIND
GUSTS GREATER THAN 60 MPH WILL BE THE GREATEST THREAT FROM ANY
SEVERE THUNDERSTORM...HOWEVER LARGE HAIL IS ALSO POSSIBLE.
THE WARM FRONT WILL PASS THROUGH WESTERN OHIO EARLY ENOUGH TODAY TO
ALLOW VERY WARM AND HUMID AIR TO FILTER INTO THE TOLEDO AND FINDLAY
AREAS. EXPECT HEAT INDEX READINGS TO REACH THE 100 TO 105 RANGE BY
LATE THIS AFTERNOON. USE CARE IF OUTDOORS TODAY. DRINK PLENTY OF
FLUIDS AND TAKE FREQUENT BREAKS.
.DAYS TWO THROUGH SEVEN...
VERY HOT AND HUMID AIR WILL REMAIN OVER THE AREA ON MONDAY. EXPECT
HEAT INDEX VALUES TO RISE TO 105 TO 110 OVER THE TOLEDO AND FINDLAY
AREAS...WITH HEAT INDEX READINGS APPROACHING 105 ACROSS THE
REMAINDER OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...AND
AGAIN ON TUESDAY AND TUESDAY NIGHT AS SEVERAL DISTURBANCES MOVE
THROUGH THE REGION. A COLD FRONT WILL APPROACH THE REGION TUESDAY
NIGHT AND WEDNESDAY...WITH THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
MRD
Thunderstorm Wind, Ashtabula
- When
- July 24, 11:10 PM EST
- Where
- Ashtabula County, Conneaut
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -80.550
Numerous trees, large limbs, and power lines were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Iowa, July 24, 20051 death · $50,000 · 69 kt wind · 1 event
- Heat in Alabama, July 24, 20051 death · 1 event
- Flash Flood and Hail in Michigan, July 24, 2005$583,000 · 56 kt wind · 7 events
- Damaging Winds and Lightning Strike in Michigan, July 24, 2005$320,000 · 56 kt wind · 16 events
- Damaging Winds in Michigan, July 24, 2005$250,000 · 53 kt wind · 11 events
- Tornado and Hail in Iowa, July 24, 2005$183,000 · F0 · 12 events
- Damaging Wind in Arizona, July 24, 2005$50,000 · 65 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$50,000 · 50 kt wind · 1 event
- Damaging Wind in Iowa, July 24, 2005$50,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 24 to 25, 2005$35,000 · 50 kt wind · 1 event
- Damaging Wind in North Dakota, July 24, 2005$25,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, July 24, 20052 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466441.